Puppy Forum and Dog Forums banner

1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi there,

About a week ago my Jack Russell Terrier, Margo, was put on Vetmedin as she had experienced a collapse (syncope) that was linked to an ongoing heart murmur.

The vet said her vitals were good, especially as she's 16 yrs old, but that her heart murmur worsened slightly, and that the syncope/fainting was an early sign of chronic heart failure.

He said that she would continue to have fainting episodes, and recommended for her to go on a two week course of Vetmedin, to see if this would prevent so many fainting episodes. He also thought that on Vetmedin, she would be more perky and energetic.

However, since she has been taking the Vetmedin tablets, I've noticed a complete change in her demeanour. She constantly has her tail between her legs, seems really lethargic, and barely wants to eat. She has had 2 more fainting episodes since last week.

I was wondering if others have had the same experience with their dog on Vetmedin?

I am worried that it's actually doing more harm than good for her, and wouldn't want to make her situation worse.

Many thanks.
 

·
Super Moderator
Joined
·
2,533 Posts
I'd call your vet and report what you're seeing. They'll want to know that she's not responding as expected and will be able to guide you in what to do next. There's very few medications that work equally well for every dog in every situation, so it's likely just bad luck that it's not agreeing with her, but I'd definitely want to talk to her vet before doing anything in case there's something else going on.

Good luck!
 

·
Registered
Joined
·
2,222 Posts
Definitely contact your vet. It can take some tweaking to get the dosage of medications just right for a given dog. .
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #4 ·
Thank you for your responses and well wishes - I've just contacted my vet and he recommended for her to stop the medication for a few days to see if it is the Vetmedin causing her condition to become worse. Apparently it takes 24 hrs for it to get out of her system, so I'll monitor her and see if she improves. Fingers crossed it hasn't affected her too much! :confused:
 

·
Super Moderator
Joined
·
2,533 Posts
I hope she perks up! It can be scary and frustrating that medicine - human or animal - isn't really an exact science and sometimes we just have to try something and see if it works. But in my experience a good vet (or doctor) will want to know when something's not working the way it should and will work with you to find the best option for your pup's specific needs. I'll be keeping my fingers crossed for you!
 
1 - 5 of 5 Posts
Top